Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2014, 11:52 PM CDT for Tom Green County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 11:52 PM CDT (04:52 UTC)
- Expired
- May 25, 2014, 2:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 14 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
541 WGUS54 KSJT 250452 FFWSJT TXC451-250700- /O.NEW.KSJT.FF.W.0004.140525T0452Z-140525T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1152 PM CDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 200 AM CDT * AT 1149 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS CENTRAL TOM GREEN COUNTY...INCLUDING THE CITY OF SAN ANGELO. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE OCCURRED SINCE 11 PM...WITH ANOTHER INCH POSSIBLE THROUGH 1 AM. FLOODING HAS ALREADY BEEN REPORTED ON CITY STREETS...INCLUDING ON SOUTHWEST BOULEVARD NEAR MCDONALDS. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN ANGELO...CHRISTOVAL...SAN ANGELO STATE PARK...GOODFELLOW AIR FORCE BASE...WALL...VERIBEST...GRAPE CREEK AND CARLSBAD. THIS INCLUDES THE LOW WATER CROSSINGS AT... JACKSON FROM KNICKERBOCKER TO S BRYANT... HOWARD AND WEBSTER... COLLEGE HILLS AND MILBROOK... SOUTHWEST BLVD AND LOOP 306... PARKWOOD AND LINDENWOOD... 1500 BLOCK OF SPAULDING... 300 BLOCK OF NORTH ARCHER... SUL ROSS AT RED ARROYO CROSSING... NORTH RIVER AND WEST 1ST... TRES RIOS AND LESTER... 1800 BLOCK OF PREUSSER... 1700 BOCK OF COKE... LAT...LON 3160 10024 3111 10015 3109 10048 3161 10064 $$
1 follow-up statement
135 WGUS74 KSJT 250539 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1239 AM CDT SUN MAY 25 2014 TXC451-250700- /O.CON.KSJT.FF.W.0004.000000T0000Z-140525T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOM GREEN TX- 1239 AM CDT SUN MAY 25 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR EASTERN TOM GREEN COUNTY... AT 1236 AM CDT...TRAINING SHOWERS AND THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE HEAVIEST RAINFALL HAS MOVED TO THE EAST OF SAN ANGELO...BUT ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING...PRODUCING GENERALLY LESS THAN 1 INCH OF ADDITIONAL RAINFALL THROUGH 2 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO STATE PARK...GOODFELLOW AIR FORCE BASE...WALL...VERIBEST...SAN ANGELO...GRAPE CREEK AND CARLSBAD. THIS INCLUDES THE LOW WATER CROSSINGS AT... JACKSON FROM KNICKERBOCKER TO S BRYANT... COLLEGE HILLS AND MILBROOK... SOUTHWEST BLVD AND LOOP 306... HOWARD AND WEBSTER... FM 2334 CROSSING DRY LIPAN CREEK... PARKWOOD AND LINDENWOOD... SUL ROSS AT RED ARROYO CROSSING... 1500 BLOCK OF SPAULDING... DEBUS CROSSING... ERA AND EVELYN... ERA AND MISSION... SOUTH IRVING AND AVENUE R... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3160 10024 3111 10015 3109 10048 3161 10064 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:42 PM CDT, 10 minutes earlier.
Area forecast discussion, May 24, 11:42 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1142 PM CDT SAT MAY 24 2014 .AVIATION... /06Z TAFS/ Band of showers and thunderstorms extended from Crockett County northeast across the Concho Valley and Big Country at 11 PM. NAM and GFS models indicate the showers and thunderstorms to continue the next several hours and may continue through the day, with at least light showers, for KABI. Kept thunder in for KSJT until 10Z and 12Z for KABI. MVFR stratus has developed over much of the CWA and this should lift to VFR in the early afternoon. Similar shower and thunderstorm setup for Sunday, with another round of scattered thunderstorms developing in the afternoon. KABI and KSJT have the best chance of rain...should occasionally see thunderstorms mid afternoon into the evening hours. && .PREV DISCUSSION... /ISSUED 1007 PM CDT SAT MAY 24 2014/ .UPDATE... Update for severe thunderstorm watch 184 until 4 AM CDT for Sutton, Crockett, and Schleicher counties. Also updated overnight temperatures and adjusted pops higher for current radar trends. && .DISCUSSION... Thunderstorm outflow boundary has pushed south to Ozona to Eldorado line at 10 PM. Areas to the south of the boundary, in the warmer sector, are the most unstable, and a severe thunderstorm watch has been issued until 4 AM for southwest sections of West Central Texas. 04 && .PREV DISCUSSION... /ISSUED 625 PM CDT SAT MAY 24 2014/ .AVIATION... /00Z TAFS/ Strong to Severe thunderstorms were developing along and north of an thunderstorm outflow boundary extending from Big Lake to San Angelo to near Cross Plains at 23Z. KSJT have the best potential for storms this evening, some of which could produce large hail, damaging winds and even tornadoes. Severe storms to the southwest could follow outflow boundary northeast, and affect KSJT, mainly after 1Z. Keeping VCTS at KABI through the TAF period, and KSJT tonight and late Sunday afternoon. MVFR stratus redevelops after midnight at all sites, rising to VFR 18-19Z Sunday. && .PREV DISCUSSION... /ISSUED 339 PM CDT SAT MAY 24 2014/ .SHORT TERM... The main concern in the next 24 hours is the potential for severe thunderstorms and locally heavy rainfall. Currently, a complex of thunderstorms is moving across the Big Country. These thunderstorms will have the potential to produce hail, strong damaging winds, and locally heavy rainfall. An outflow boundary is located along a Water Valley...to Big Lake...to McCamey line, and is showing signs of slowing down. Additional convection is firing across West Texas, in a very unstable atmosphere. This convection will have the potential to move into mainly our western counties later this afternoon and this evening, and a Tornado Watch is in effect for these areas through 10 PM. Although large hail, damaging winds, and lightning look to be the main threats, isolated tornadoes will be possible, especially during the early evening hours. We have increased PoPs across much of the area, ranging from likely west to low end chance across the southeast counties. Several models indicate another shortwave trough moving into West Texas early Sunday morning, initiating additional convection, then eventually moving it into at least the western half of our area. Likely PoPs were continued across the western half of the region, with higher PoPs shifting east across the area during the morning hours. Given all of the mesoscale boundaries currently across the area, a lot of uncertainty remains on the exact placement and timing of these heavy rain events. Given the above mentioned factors, a Flash Flood Watch has been issued for all of the Big Country and Concho Valley. An additional 1 to 3 inches...with some higher amounts...will be possible this evening through Sunday evening. The main areas of concern are urban areas and low lying areas, including low water crossing. .LONG TERM... /Sunday Night through Tuesday/ An active weather pattern is in store with a chance of showers and thunderstorms with heavy rainfall likely and a few severe storms are possible. Currently, a strong upper level low was located near the Four Corners region(centered along the Arizona/New Mexico state line). The upper level low will move slowly east across the southern Rockies Sunday and then into the southern Plains early next week. The models are pretty consistent on the track of the upper low. All the models are still very wet across much of West Central Texas. The ingredients for heavy rainfall include: lots of moisture(PWATs of 1.2 to 1.6 inches), low level southerly flow and convergence (850 MB winds 35 to 45 knots), and significant diffluence at 250 MB. Rainfall amounts of 1 to 3 inches are looking pretty good across much of the area with locally higher amounts possible. Have a Flash Flood Watch going until 7 PM Sunday. The Flash Flood Watch may have to be extended possibly into Monday as thunderstorm complexes(MCS activity) will continue. In addition, severe weather may be possible Monday, especially during the afternoon and evening. The combination of good instability(MLCAPES 1500 to 2000 J/KG) and bulk 0-6KM shear values of 35 to 40 knots will yield a few severe storms. The main hazards will be large hail...damaging winds and dangerous cloud to ground lightning. /Wednesday through Saturday/ A quieter weather pattern for middle to late next week. The combination of abundant low level moisture and weak upper level northwest flow may develop isolated afternoon and evening showers and thunderstorms. However, will keep the forecast dry for now. Expect warmer temperatures, with highs in the upper 80s to lower 90s and lows in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 66 80 67 82 66 / 70 60 50 50 60 San Angelo 67 81 67 83 67 / 60 60 50 40 40 Junction 69 81 67 82 67 / 40 30 40 30 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Sunday evening FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Fisher...Haskell... Irion...Jones...Nolan...Runnels...Shackelford...Sterling... Taylor...Throckmorton...Tom Green. && 04
Hazardous weather outlook, May 24, 3:11 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT SAT MAY 24 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 311 PM CDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...MAINLY WEST OF A THROCKMORTON...TO ABILENE...TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING...AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN HAZARDS BEING LARGE HAIL...DANGEROUS LIGHTNING... AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
In the hours before
Special weather statement, May 24, 9:27 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
927 PM CDT SAT MAY 24 2014
TXZ076-250300-
CROCKETT TX-
927 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 924 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF THE INTERSECTION OF I-10 AND HIGHWAY 405...OR ABOUT 15 MILES
SOUTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 405 BY 950 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 342 AND 363.
THIS INCLUDES THE LOW WATER CROSSINGS...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF CROCKETT COUNTY.
LAT...LON 3052 10169 3055 10165 3058 10167 3065 10167
3087 10131 3066 10114 3043 10171
TIME...MOT...LOC 0227Z 224DEG 20KT 3061 10157Special weather statement, May 24, 9:31 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 PM CDT SAT MAY 24 2014
TXZ065-066-072-250315-
RUNNELS TX-TOM GREEN TX-COKE TX-
931 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR
RUNNELS...TOM GREEN AND COKE COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 926 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HARRIET...OR ABOUT 9 MILES NORTHEAST OF SAN ANGELO...MOVING NORTHEAST
AT 25 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
ORIENT BY 940 PM CDT
MILES BY 950 PM CDT
TENNYSON BY 955 PM CDT
ROWENA BY 1010 PM CDT
MAVERICK BY 1015 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
FM 1692 CROSSING SALES BRANCH...
FM 1692 CROSSING CONCHO RIVER...
FM 1692 CROSSING THE DRAW...
COUNTY ROAD 367 CROSSING WILLOW CREEK...
MULE CREEK ROAD CROSSING MULE CREEK...
POVERTY CANYON CROSSING MULE CREEK...
SAYNOR CROSSING MULE CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF RUNNELS...TOM GREEN
AND COKE COUNTIES.
LAT...LON 3161 10053 3193 10024 3161 9991 3157 10000
3158 10011 3153 10011 3145 10036
TIME...MOT...LOC 0229Z 231DEG 22KT 3158 10036Special weather statement, May 24, 10:01 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1001 PM CDT SAT MAY 24 2014 TXZ076-250345- CROCKETT TX- 1001 PM CDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR CROCKETT COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 957 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 11 MILES NORTHWEST OF OZONA...MOVING NORTHEAST AT 25 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 1010 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 339 AND 364. LAT...LON 3108 10096 3061 10122 3066 10161 3106 10154 TIME...MOT...LOC 0301Z 241DEG 30KT 3087 10125
Special weather statement, May 24, 10:18 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1018 PM CDT SAT MAY 24 2014 TXZ071-250345- IRION TX- 1018 PM CDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR IRION COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 1016 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF BARNHART...OR ABOUT 21 MILES NORTH OF OZONA...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... A FEW SMALL BROKEN TREE BRANCHES... AN ISOLATED POWER OUTAGES POSSIBLE... A FEW LOOSE OBJECTS TOPPLED... HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST... THE STRONG THUNDERSTORM WILL BE NEAR... SOUTHERN IRION COUNTY...MAINLY EAST OF BARNHART LAT...LON 3108 10126 3138 10095 3122 10071 3108 10084 TIME...MOT...LOC 0318Z 230DEG 24KT 3101 10109
Special weather statement, May 24, 11:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CDT SAT MAY 24 2014
TXZ071-072-250500-
IRION TX-TOM GREEN TX-
1116 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT FOR
IRION AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
GUSTY WINDS AND HAIL
AT 1112 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 3 MILES
SOUTH OF US-67 NEAR THE IRION-TOM GREEN COUNTY LINE...OR ABOUT 9
MILES EAST OF MERTZON...MOVING NORTHEAST AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LOCALIZED SHORT DURATION POWER OUTAGES...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE NASWORTHY BY 1130 PM CDT
O.C. FISHER RESERVOIR AND SAN ANGELO STATE PARK BY 1135 PM CDT
SAN ANGELO AND GOODFELLOW AIR FORCE BASE BY 1140 PM CDT
HARRIET AND VERIBEST BY 1155 PM CDT
LAT...LON 3152 10085 3170 10054 3170 10050 3159 10024
3138 10011 3111 10055
TIME...MOT...LOC 0415Z 229DEG 33KT 3132 10065Special weather statement, May 24, 11:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1135 PM CDT SAT MAY 24 2014
TXZ072-250500-
TOM GREEN TX-
1135 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT FOR TOM
GREEN COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1134 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SAN ANGELO...MOVING NORTHEAST AT 30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
GOODFELLOW AIR FORCE BASE AND WALL BY 1140 PM CDT
VERIBEST BY 1155 PM CDT
HARRIET AND ORIENT BY MIDNIGHT CDT
LAT...LON 3112 10033 3152 10069 3170 10032 3137 10011
3130 10011
TIME...MOT...LOC 0435Z 218DEG 24KT 3142 10045The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 24, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 47 min |
| May 24, 7:29 PM CDT | Special Weather Statement | SJT | Coleman | 31 min |
| May 24, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 40 min |
| May 24, 7:45 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 32 min |
| May 24, 8:06 PM CDT | Special Weather Statement | SJT | Crockett | 24 min |
| May 24, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 28 min |
| May 24, 8:20 PM CDT | Special Weather Statement | SJT | Coleman | 25 min |
| May 24, 8:28 PM CDT | Special Weather Statement | SJT | Tom Green | 47 min |
| May 24, 8:35 PM CDT | Areal Flood Advisory | SJT | Coleman | 115 min |
| May 24, 8:41 PM CDT | Areal Flood Advisory | SJT | Tom Green | 109 min |
| May 24, 8:42 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| May 24, 8:44 PM CDT | Special Weather Statement | SJT | Coleman | 31 min |
| May 24, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 52 min |
| May 24, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 35 min |
| May 24, 9:18 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| May 24, 9:27 PM CDT | Special Weather Statement | SJT | Crockett | 33 min |
| May 24, 9:31 PM CDT | Special Weather Statement | SJT | Runnels | 44 min |
| May 24, 9:39 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 24, 10:01 PM CDT | Special Weather Statement | SJT | Crockett | 44 min |
| May 24, 10:18 PM CDT | Special Weather Statement | SJT | Irion | 27 min |
| May 24, 10:24 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 33 min |
| May 24, 10:49 PM CDT | Areal Flood Advisory | SJT | Irion | 116 min |
| May 24, 11:11 PM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| May 24, 11:16 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| May 24, 11:35 PM CDT | Special Weather Statement | SJT | Tom Green | 25 min |
| May 25, 12:29 AM CDT | Special Weather Statement | SJT | Concho | 46 min |
| May 25, 12:32 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 25, 12:44 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| May 25, 1:16 AM CDT | Special Weather Statement | SJT | Brown, McCulloch, San Saba | 44 min |
| May 25, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| May 25, 1:49 AM CDT | Areal Flood Advisory | SJT | Brown | 116 min |
| May 25, 1:54 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| May 25, 2:44 AM CDT | Special Weather Statement | SJT | Sutton | 46 min |
| May 25, 3:27 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 33 min |
| May 25, 3:57 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 48 min |
| May 25, 5:06 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 39 min |
| May 25, 8:08 AM CDT | Special Weather Statement | SJT | Upton | 37 min |
| May 25, 8:12 AM CDT | Special Weather Statement | SJT | Sterling | 33 min |
| May 25, 8:36 AM CDT | Areal Flood Advisory | SJT | Sterling | 114 min |
| May 25, 10:35 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Runnels, Sterling, Tom Green | 6 hr |
| May 25, 10:50 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 3 hr |
| May 25, 11:29 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 25, 12:16 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher | 3 hr |
| May 25, 1:14 PM CDT | Special Weather Statement | SJT | Menard | 46 min |
| May 25, 1:51 PM CDT | Special Weather Statement | SJT | Concho, McCulloch, Menard | 39 min |
| May 25, 1:52 PM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| May 25, 2:28 PM CDT | Special Weather Statement | SJT | McCulloch, Mason | 47 min |
| May 25, 2:52 PM CDT | Areal Flood Advisory | SJT | McCulloch | 113 min |
| May 25, 3:08 PM CDT | Flash Flood Warning | SJT | McCulloch | 112 min |
| May 25, 3:14 PM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 61 min |
| May 25, 3:30 PM CDT | Areal Flood Advisory | SJT | San Saba | 2 hr |
| May 25, 4:12 PM CDT | Flash Flood Warning | SJT | San Saba | 48 min |
| May 25, 4:43 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| May 25, 5:06 PM CDT | Areal Flood Advisory | SJT | McCulloch | 114 min |
| May 25, 6:08 PM CDT | Special Weather Statement | SJT | Mason | 52 min |
| May 25, 6:30 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.